Bowling Green police revive teen with use of Narcan - Toledo News Now, News, Weather, Sports, Toledo, OH

Bowling Green police revive teen with use of Narcan

(Source: WTOL) (Source: WTOL)
BOWLING GREEN, OH (WTOL) -

A Bowling Green teen is alive and recovering after overdosing on opiates late Wednesday night. 

When fire crews arrived on scene, a police officer was giving the man mouth-to-mask resuscitation to keep him breathing and that's when medics issued the Narcan. 

"They're out on the road, they can get there sometimes sooner than we can, often sooner than we can, and for that person to step up and keep this person alive, until we can administer Narcan, it was great," said Chief Tom Sanderson. 

The man was given one dose of Narcan through the nose, which successfully reversed his overdose. 

Chief Sanderson tells WTOL it binds to the receptor sites that the opiates bind to and that's what can help save a person's life. He says if they ever arrive on scene and are not entirely sure if the person is suffering from an overdose, administering the Narcan is still safe. 

"We used to give it a lot diagnostically, if someone were unconscious and we didn't know why, we might give them sugar to see if they're diabetic, we might give them Narcan to see if they did overdose," said Sanderson. 

The hope is to spread the word about the dangers of opiates, to a point where we'll see a decrease in the problem. 

"People are hearing a lot about it, and not everybody understands it, so I think it's important that we spread the word, that it's effective, and we've used it for a number of years, and we're grateful to have it now when we show up to calls like we had last night," said Sanderson. 

In the meantime, this is a useful tool for first responders.

Follow WTOL:  

Download our app here

Copyright 2016 WTOL. All rights reserved.

Powered by Frankly